Post Number: 23
|Posted on Friday, December 02, 2011 - 09:04 pm: ||
Every since my transplant Aug 28 2009 I have had one spot about the size of a sunflower seed that hurts pretty bad. My doctor and wife hve looked at the spot many time but never saw anyting. Just the other day I cut my hair extreemly low, actually bald. My wife noticed the spot is much lighter in color than the rest of my scalp. I know african americans rarely think of skin cancer but I have been nervous that it might be skin cancer. I am going to get a referral to a skin specialist as soon as possible because the spot overthe past week has began to hurt increasingly. Has anyone experienced anything like this? By the way im currently on rapamune 4mg a day, imuran 150mg a day
Post Number: 12
|Posted on Saturday, December 03, 2011 - 11:45 am: ||
Unfortunately, because of immunosuppressive drugs we are 50x's more likely to develop skin cancer than the next person. I recently had skin cancer on both my forearms. I saw a dermatologist and she was able to treat it in her office with a process called MOHS(named after doctor who developed it) procedure. The cure rate is @ 99%. Basically they remove the lesion in question and a small amount of the surrounding area to ensure it has not spread. Healing is minimal as procedure is not very invasive. No further care is required. Just to follow up with a dermatologist on a regular basis (every 6 months-1x/year).
Post Number: 218
|Posted on Saturday, December 03, 2011 - 03:42 pm: ||
I'm hoping it's not cancerous. As a matter fact rapamune was originally investigated for what appeared to be very strong anti-cancer activity. On the other hand, it seems to increase susceptibility to certain skin sores and infections.
Would love to here what the diagnosis is Brian and obviously hoping for the best.
|Received kidney Mar 16, 2011, from my brother! 3/6 match |
St. Joe's, Hamilton, ON
Peritoneal dialysis Nov '08 - Mar '11
Dx 1995 - believed to be chronic glomerulonephritis
Started CAPD Oct 2008
Post Number: 16
|Posted on Saturday, December 03, 2011 - 07:34 pm: ||
Hi Brian, I am currently on Imuran, rapa and prograf. I have had several sores on my head for about 2 years that get better at times but at times are very painful. I have been to 2 dermatologists and been given 2 different diagnosis. One said it was to much yeast on my scalp from the immuno drugs and prescribed anti-fungal shampoo and put me on diflucan for a month (which changes your immuno levels), the other dermatologist said it was nerves and prescribed anti steroid shampoo. The anit-fungal treatment worked and the diflucan will clear it up for a while and then it returns.
Hope this helps a little and would love to hear what you find out. Good luck.
Indiana University Medical Center
Post Number: 12
|Posted on Monday, December 19, 2011 - 09:00 pm: ||
That's helpful. I've had that too, but not with a lighter area, as far as I know. I take Rapa too.